Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 17, 2016, 5:36 PM EDT for Richmond County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 17, 2016, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
County Richmond County, GA
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
530 WWUS82 KCAE 172136 SPSCAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 536 PM EDT FRI JUN 17 2016 GAZ040-064-065-SCZ018-025-030-172215- LINCOLN-RICHMOND-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN- 536 PM EDT FRI JUN 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA... SOUTHEASTERN LINCOLN...NORTHEASTERN RICHMOND...SOUTHWESTERN EDGEFIELD...SOUTHEASTERN MCCORMICK AND SOUTHWESTERN AIKEN COUNTIES... AT 536 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES NORTH OF EVANS... MOVING SOUTHEAST AT 45 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AIKEN...NORTH AUGUSTA...EVANS...CLEARWATER...BELVEDERE...AUGUSTA... MARTINEZ...NEW ELLENTON...JACKSON...GLOVERVILLE...BURNETTOWN... PARKSVILLE...MODOC...MURPHYS ESTATES AND CLARKS HILL. LAT...LON 3365 8235 3380 8222 3345 8162 3330 8184 TIME...MOT...LOC 2136Z 308DEG 39KT 3369 8222 $$ FWA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 17, 4:25 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 17, 4:25 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Columbia SC 425 PM EDT FRI JUN 17 2016 .SYNOPSIS... A cold front will push south of the forecast area tonight. Dry and cooler high pressure will take hold across the region this weekend. Temperatures will gradually warm back up under high pressure early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Numerous thunderstorms have occurred ahead of the cold front this afternoon. Some of the thunderstorms were severe with strong instability ahead of the front. The front will be pushing into the Southern Midlands and CSRA this evening. The chance of additional thunderstorms this evening will be low because of previous convection. Low-level moisture in the northeast flow behind the front plus nocturnal cooling should lead to stratus late. The guidance was close with lows near 70. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Saturday and Saturday Night...An upper-level ridge centered over the desert southwest will begin to build over the region north of the upper-level trough axis. At the surface, high pressure will wedge southward into the area to the lee of the Appalachians. Low clouds will be in place to start the day, but drier air will eventually work its way into the area from the north allowing for some clearing during the afternoon with mainly clear skies at night. Although a rather significant cool down is expected given the extensive clouds early and the building wedge, there is still still uncertainty in the high temperature forecast. For now, will stay close to model consensus with highs in the lower to mid 80s. An unseasonably cool night is in store, with lows in the upper 50s to lower 60s most places. Sunday and Sunday Night...The surface wedge will remain in place along with the associated cool northeast flow. Under mostly sunny/clear skies, temperatures should peak in the lower to mid 80s with lows in the lower to mid 60s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Medium-range guidance is in good agreement through midweek, resulting in an above normal confidence forecast during that time. A deep/stacked low pressure system over the western Atlantic will retrograde toward the NC /Mid-Atlantic coast Monday, but a building ridge from the west and surface high pressure crossing the area will result in rain-free conditions and moderating temperatures. The upper ridge will continue to build Tuesday as a southerly flow develops and pushes temperatures back up above normal. A cold front will then move through from the northwest Wednesday and Wednesday night, resulting in a chance of showers and thunderstorms across the area. Guidance then begins to diverge a bit, with the GFS appearing more unsettled late week with an upper trough approaching and a surface boundary setting up over the area. The latest GFS shows a cutoff low developing over the TN valley by late Friday. The forecast will indicate low chances of showers for now with temperatures near or slightly below normal. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Convection, some of which has been strong, will continue shifting south and east of the terminals ahead of a cold front. The front will be near the area this evening, but the thunderstorm chance will be low because of previous convection. It will be breezy with high pressure ridging into the area behind the front. Followed the GFS LAMP for the wind forecast. Moisture in the northeast flow behind the front plus nocturnal cooling should lead to stratus development late. The GFS and NAM MOS supported MVFR ceilings. EXTENDED AVIATION OUTLOOK...Breezy conditions will occur during the rest of Saturday. Otherwise, no significant impacts expected during the rest of the outlook period. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 17, 4:55 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 455 PM EDT FRI JUN 17 2016 GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-038-182100- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-MCCORMICK- NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-CALHOUN-CLARENDON- 455 PM EDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ077-SCZ035-036-041-182100- BURKE-BARNWELL-ORANGEBURG-BAMBERG- 455 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 17, 4:59 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
459 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 NNE OSWEGO 34.04N 80.27W
06/17/2016 LEE SC LAW ENFORCEMENT
TREES DOWN ALONG OSWEGO HWY. 2 TREES
REPORTED DOWN ON HOME WITH NO REPORTED
INJURIES. TIME ESTMD BY RADAR.
&&
DALocal storm report, Jun 17, 5:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
508 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 2 SW IRMO 34.07N 81.22W
06/17/2016 E1.00 INCH LEXINGTON SC PUBLIC
QUARTER SIZE HAIL IN IRMO AREA.
&&
DALocal storm report, Jun 17, 5:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
528 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 1 NW CANE SAVANNAH 33.90N 80.45W
06/17/2016 SUMTER SC LAW ENFORCEMENT
NUMEROUS TREES DOWN WEDGEFIELD RD AND CANE
SAVANNAH RD.
&&
DALocal storm report, Jun 17, 5:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
532 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG 1 ENE PRIVATEER 33.83N 80.37W
06/17/2016 SUMTER SC LAW ENFORCEMENT
TREES DOWN ON HWY 15S.
&&
DALocal storm report, Jun 17, 5:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
534 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 1 W PAXVILLE 33.74N 80.37W
06/17/2016 CLARENDON SC LAW ENFORCEMENT
TREES DOWN HWY 261S INTO PAXVILLE.
&&
DASpecial weather statement, Jun 17, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 536 PM EDT FRI JUN 17 2016 GAZ040-064-065-SCZ018-025-030-172215- LINCOLN-RICHMOND-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN- 536 PM EDT FRI JUN 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA... SOUTHEASTERN LINCOLN...NORTHEASTERN RICHMOND...SOUTHWESTERN EDGEFIELD...SOUTHEASTERN MCCORMICK AND SOUTHWESTERN AIKEN COUNTIES... AT 536 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES NORTH OF EVANS... MOVING SOUTHEAST AT 45 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AIKEN...NORTH AUGUSTA...EVANS...CLEARWATER...BELVEDERE...AUGUSTA... MARTINEZ...NEW ELLENTON...JACKSON...GLOVERVILLE...BURNETTOWN... PARKSVILLE...MODOC...MURPHYS ESTATES AND CLARKS HILL. LAT...LON 3365 8235 3380 8222 3345 8162 3330 8184 TIME...MOT...LOC 2136Z 308DEG 39KT 3369 8222 FWA
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:54 PM EDT | Special Weather Statement | CAE | Fairfield | 51 min |
| Jun 17, 1:06 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 39 min |
| Jun 17, 1:18 PM EDT | Special Weather Statement | CAE | Fairfield, Kershaw, Lee, Newberry, Richland, Sumter | 57 min |
| Jun 17, 1:25 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Sumter | 50 min |
| Jun 17, 1:31 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 44 min |
| Jun 17, 1:43 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Richland, Sumter | 47 min |
| Jun 17, 2:07 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Richland, Sumter | 38 min |
| Jun 17, 2:15 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 60 min |
| Jun 17, 2:37 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 53 min |
| Jun 17, 2:43 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 2 more | 62 min |
| Jun 17, 2:45 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Sumter | 30 min |
| Jun 17, 2:59 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 31 min |
| Jun 17, 3:01 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 29 min |
| Jun 17, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell | 43 min |
| Jun 17, 3:53 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 52 min |
| Jun 17, 5:56 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 34 min |
| Jun 17, 3:10 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, McDuffie, Richmond | 35 min |
| Jun 17, 4:12 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 18 min |
| Jun 17, 4:40 PM EDT | Special Weather Statement | CAE | Burke | 50 min |
| Jun 17, 6:01 PM EDT | Special Weather Statement | CAE | Lincoln | 29 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.